Generalized flip and strong resonances bifurcations of a predator–prey model

Abstract

In this paper, bifurcation analysis of a predator–prey discrete model equipped with Allee effect has been carried out both analytically and numerically. Stability circumstances of three fixed points of this model is represented briefly. In this study is shown that this model undergoes codimension one (codim-1) bifurcations such as the transcritical, fold, flip and Neimark–Sacker. Besides, codimension two (codim-2) bifurcations including the generalized flip, resonances 1:2, 1:3, 1:4 have been achieved. The non-degeneracy is one of the conditions to check for bifurcation analysis. Therefore the computing the critical normal form coefficients to verify the non-degeneracy of the listed bifurcations are needed. Using the critical normal form coefficients method to examine the bifurcation analysis makes it to avoid calculating the central manifold and converting the linear part of the map into Jordan form. This is one of the most effective methods in the bifurcation analysis that has not received much attention so far. So in this article our attention are turned to this method. For each bifurcation, normal form coefficients along with its scenario are investigated thoroughly. The bifurcation curves of fixed points under variation of one and two parameters and all codim-1,2 bifurcations curves are computed by using numerical methods in the numerical software matcontm. In the following, our represented analysis is proved by numerical simulation and displays more complex behaviours of model.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7
Fig. 8

References

  1. 1.

    Ren J, Yu L, Siegmund S (2017) Bifurcations and chaos in a discrete predator-prey model with Crowley-Martin functional response. Nonlinear Dyn 90:427–446

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Neverova GP, Zhdanova OL, Ghosh Bapan, Frisman E Ya (2019) Dynamics of a discrete-time stage-structured predator-prey system with Holling type II response function. Nonlinear Dyn 98:427–446

    Article  Google Scholar 

  3. 3.

    Liu X, Wang C (2010) Bifurcation of a predator-prey model with disease in the prey. Nonlinear Dyn 62:841–850

    MathSciNet  Article  Google Scholar 

  4. 4.

    Saeed U, Ali I, Din Q (2018) Neimark-Sacker bifurcation and chaos control in discrete-time predator-prey model with parasites. Nonlinear Dyn 94:2527–2536

    Article  Google Scholar 

  5. 5.

    Isik S (2019) A study of stability and bifurcation analysis in discrete-time predator-prey system involving the Allee effect. Int J Biomath 12:1950011

    MathSciNet  Article  Google Scholar 

  6. 6.

    Kuznetsov YA (2013) Elements of applied bifurcation theory, vol 112. Springer, Berlin

    Google Scholar 

  7. 7.

    Kangalgil F (2017) The local stability analysis of a nonlinear discrete-time population model with delay and Allee effect. Cumhuriyet Sci J 38:480–487

    Article  Google Scholar 

  8. 8.

    Kangalgil F, Gumus O Ak (2016) Allee effect in a new population model and stability analysis. Gen Math Notes 35:1–6

    Google Scholar 

  9. 9.

    Zhou S, Liu Y, Wang G (2005) The stability of predator-prey systems subject to the Allee effects. Theor Popul Biol 67:23–31

    Article  Google Scholar 

  10. 10.

    Celik C, Duman O (2009) Allee effect in a discrete-time predator-prey system. Math Methods Comput 41:1956–1962

    MathSciNet  MATH  Google Scholar 

  11. 11.

    Sen M, Banarjee M, Morozou A (2012) Bifurcation analysis of a ratio-dependent prey-predator model with the Allee effect. Ecol Complex 11:12–27

    Article  Google Scholar 

  12. 12.

    Cheng L, Cao H (2016) Bifurcation analysis of a discrete-time ratio-dependent prey-predator model with the Allee effect. Commun Nonlinear Sci Numer Simul 38:288–302

    MathSciNet  Article  Google Scholar 

  13. 13.

    Kangalgil F (2017) The local stability analysis of a nonlinear discrete-time population model with delay and Allee effect. Cumhuriyet Sci J 38(3):480–487

    Article  Google Scholar 

  14. 14.

    Maynard Smith J (1968) Mathematical ideas in biology. Cambridge University Press, Cambridge

    Google Scholar 

  15. 15.

    Sacker RJ, Von Bremen HF (2003) A new approach to cycling in a 2-locus 2-allele genetic model. J Differ Equ Appl 9(5):441–448

    MathSciNet  Article  Google Scholar 

  16. 16.

    Summers D, Justian C, Brian H (2000) Chaos in periodically forced discrete-time ecosystem models. Chaos Soliton Fract 11:2331–2342

    MathSciNet  Article  Google Scholar 

  17. 17.

    Danca M, Codreanu S, Bako B (1997) Detailed analysis of a nonlinear prey-predator model. J Biol Phys 23:11–20

    Article  Google Scholar 

  18. 18.

    Wiggins S (2003) Introduction to applied nonlinear dynamical system and chaos, vol 2. Springer, New York

    Google Scholar 

  19. 19.

    Elaydi SN (1996) An introduction to difference equations. Springer, New York

    Google Scholar 

  20. 20.

    Khan AQ (2016) Neimark-Sacker bifurcation of a two-dimensional discrete-time predator-prey model. Springer, Berlin

    Google Scholar 

  21. 21.

    Kartal S (2014) Mathematical modeling and analysis of tumor-immune system interaction by using Lotka-Volterra predator-prey like model with piecewise constant arguments. Period Eng Nat Sci 2(1):7–12

    Google Scholar 

  22. 22.

    Din Q (2017) Complexity and choas control in a discrete-time prey-predator model. Commun Nonlinear Sci Numer Simul 49:113–134

    MathSciNet  Article  Google Scholar 

  23. 23.

    Din Q (2018) A novel chaos control strategy for discrete-time Brusselator models. J Math Chem 56(10):3045–3075

    MathSciNet  Article  Google Scholar 

  24. 24.

    Din Q, Hussain M (2019) Controlling chaos and Neimark-Sacker bifurcation in a hostparasitoidmodel. Asian J Control 21(4):1–14

    MathSciNet  MATH  Google Scholar 

  25. 25.

    Zhang J, Deng T, Chu Y, Qin S, Du W, Luo H (2016) Stability and bifurcation analysis of a discrete predator-prey model with Holling type III functional response. J Nonlinear Sci Appl 9:6228–6243

    MathSciNet  Article  Google Scholar 

  26. 26.

    Agiza HN, Elabbssy EM (2009) Chaotic dynamics of a discrete prey-predator model with Holling type II. Nonlinear Anal Real 10:19–41

    MathSciNet  Article  Google Scholar 

  27. 27.

    Aguirre P, Olivares EG, Saez E (2009) Three limit cycles in a Leslie-Gower predatorprey model with additive Allee effect. SIAM J Appl Math 69:1244–1262

    MathSciNet  Article  Google Scholar 

  28. 28.

    Fang Q, Li X, Cao M (2012) Dynamics of a discrete predator-prey system with Beddington-DeAngelis function response. Appl Math 3:389–394

    MathSciNet  Article  Google Scholar 

  29. 29.

    Hone ANW, Irle MV, Thurura GW (2010) On the Neimark-Sacker bifurcation in a discrete predator-prey system. J Biol Dyn 4:594–606

    MathSciNet  Article  Google Scholar 

  30. 30.

    Jang S (2011) Discrete-time host-parasitoid models with Allee effects: density dependence versus parasitism. J Differ Equ Appl 17:525–539

    MathSciNet  Article  Google Scholar 

  31. 31.

    Jang S (2006) Allee effects in a discrete-time host-parasitoid model. J Differ Equ Appl 12:165–181

    MathSciNet  Article  Google Scholar 

  32. 32.

    Livadiotis G, Assas L, Dennis B, Elaydi S, Kwessi E (2015) A discrete time hostparasitoid model with an Allee effect. J Biol Dyn 9:34–51

    MathSciNet  Article  Google Scholar 

  33. 33.

    Murakami K (2007) Stability and bifurcation in a discrete-time predator-prey model. J Differ Equ Appl 13:911–925

    MathSciNet  Article  Google Scholar 

  34. 34.

    Wang W, Zhang Y, Liu CZ (2011) Analysis of a discrete-time predator-prey system with Allee effect. Ecol Complex 8:81–85

    Article  Google Scholar 

Download references

Acknowledgements

This work is supported by the Shahrekord University of Iran. Compliance with ethical standards,

Author information

Affiliations

Authors

Corresponding author

Correspondence to Zohreh Eskandari.

Ethics declarations

Conflicts of interest

The authors declare that they have no conflict of interest concerning the publication of this manuscript.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Eskandari, Z., Alidousti, J. Generalized flip and strong resonances bifurcations of a predator–prey model. Int. J. Dynam. Control 9, 275–287 (2021). https://doi.org/10.1007/s40435-020-00637-8

Download citation

Keywords

  • Bifurcation
  • Stability
  • Predator–prey model
  • Neimark–Sacker
  • Fold
  • Flip
  • Strong resonance
  • Generalized flip
  • Allee effect